Volume 12, issue 1 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Projective structures, grafting and measured laminations

David Dumas and Michael Wolf

Geometry & Topology 12 (2008) 351–386
Abstract

We show that grafting any fixed hyperbolic surface defines a homeomorphism from the space of measured laminations to Teichmüller space, complementing a result of Scannell–Wolf on grafting by a fixed lamination. This result is used to study the relationship between the complex-analytic and geometric coordinate systems for the space of complex projective (1) structures on a surface.

We also study the rays in Teichmüller space associated to the grafting coordinates, obtaining estimates for extremal and hyperbolic length functions and their derivatives along these grafting rays.

Keywords
projective structures, grafting, measured laminations
Mathematical Subject Classification 2000
Primary: 30F60
Secondary: 30F10, 30F40, 32G15, 57M50
References
Publication
Received: 23 April 2007
Accepted: 20 August 2007
Published: 12 March 2008
Proposed: Jean-Pierre Otal
Seconded: Benson Farb, Martin Bridson
Authors
David Dumas
Department of Mathematics
Brown University
Providence RI 02912
USA
http://www.math.brown.edu/~ddumas/
Michael Wolf
Department of Mathematics
Rice University
Houston TX 77005
USA
http://www.math.rice.edu/~mwolf/